MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINOUS FLUSH
Catalog Number 606S155FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter: the initial reporter email information such as the name, phone and email address were not reported.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target site on the anterior communicating artery (acom), the 150cm x 5cm, 45° tip prowler select lpes microcatheter (606s155fx / 30140219) was inserted into the patient¿s body and two framing coils were delivered.When the 3mm x 8cm galaxy g3 coil (gly120308 / l13283) was inserted, there was strong resistance felt between the microcatheter and the coil.The coil was removed from the patient and the microcatheter was flushed; the galaxy g3 coil was reinserted but the resistance was still experienced.The prowler select lpes was replaced with the sl-10® microcatheter (stryker).The introducer sheath of the galaxy g3 coil was damaged and the coil could not be resheathed and the coil was replaced.The procedure was successfully completed with competitor coil.There was no report of patient complications or adverse event.The prowler select lpes microcatheter was reported as not available for return.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30140219) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01044.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target site on the anterior communicating artery (acom), the 150cm x 5cm, 45° tip prowler select lpes microcatheter (606s155fx / 30140219) was inserted into the patient¿s body and two framing coils were delivered.When the 3mm x 8cm galaxy g3 coil (gly120308 / l13283) was inserted, there was strong resistance felt between the microcatheter and the coil.The coil was removed from the patient and the microcatheter was flushed; the galaxy g3 coil was reinserted but the resistance was still experienced.The prowler select lpes was replaced with the sl-10® microcatheter (stryker).The introducer sheath of the galaxy g3 coil was damaged and the coil could not be resheathed and the coil was replaced.The procedure was successfully completed with competitor coil.There was no report of patient complications or adverse event.The prowler select lpes microcatheter was reported as not available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr is to include the additional event information received on 6/24/2019.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target site on the anterior communicating artery (acom), the 150cm x 5cm, 45° tip prowler select lpes microcatheter (606s155fx / 30140219) was inserted into the patient¿s body and two framing coils were delivered.When the 3mm x 8cm galaxy g3 coil (gly120308 / l13283) was inserted, there was strong resistance felt between the microcatheter and the coil.There were no visible kinks or other damages observed on the microcatheter.The coil was removed from the patient and the microcatheter was flushed; the galaxy g3 coil was reinserted but the resistance was still experienced.The prowler select lpes was replaced with the sl-10® microcatheter (stryker).The introducer sheath of the galaxy g3 coil was damaged and the coil could not be resheathed and the coil was replaced.The coil did not appear damaged in any way.The procedure was successfully completed with competitor coil.There was no report of patient complications or adverse event.The prowler select lpes microcatheter was reported as not available for return.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30140219) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 1226348-2019-00912 and 3008114965-2019-01044.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES 45 DEG TIP
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8724518
Report Number1226348-2019-00912
Device Sequence Number13969493
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public10886704028772
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number606S155FX
Device Lot Number30140219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1